Aa
A
A
Close
Avatar universal
Discontinue Ativan medication
I have been taking Ativan, 1 mg., for 2 yrs. only at night as a sleep aid, I would like to discontinue taking this med.  how do you quit safely?
Cancel
6 Answers
Page 1 of 1
2071688 tn?1337434158
hi hun!!the safest way is 2 b weened of them!!ie!take 1 every 2 dayz and so on % the 1st couple of wkz;then gradually every 2 dayz etc!!it wont b easy as u may no:and u experience wivdrawelz from doin so!!and seek advice from your gp 1st also!just so there aware and if itz ok 4 u do came off them!!wish u all the best hun!!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
480448 tn?1426952138
You definitely need to be SLOWLY tapered under the guidance of the prescribing doctor.  You can expect an increase in anxiety and some rebound insomnia while discontinuing Ativan.  This really isn't the most optiimal choice as a treatment for insomnia, and most Rx's for insomnia are supposed to be short term only.

You're going to need to research and discuss with your doc alternative ways for you to get to sleep after you come off the Ativan, because like I said, rebound insomnia is very common.

Do not try this without your doctor, even a once a day dose of a benzodiazepine can lead you to problems if you try d/cing it too quickly.

Best of luck!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
2071688 tn?1337434158
i woz taken of diazepam wivout no warnin cuz i wiz pregnant!!my anxiety got so bad i ended up wiv high bloodpressure and had 2 av a c/section due 2 thiz!!and sufferin isnt the wird!!it woz and still is a bloody nitemare!!but they just put it all down 2 wivdrawelz and left me there sufering!!im still suffering dramaticaly and still cant get help!!i hope your docz are more succezz than mine!!and u manage get thou it ok!!itz far from easy hun!trust me!wot u started on them 4 will *** bk wiv revenge!!wish u all the best!!:
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
480448 tn?1426952138
Perfect example as to why tapering needs to be done under a doctor's supervision.  We're not permitted to give specific dosing instructions, just an fyi.  Your instructions above would actually put the OP into significant withdrawals, it would be WAY too fast.

Sorry you had such an awful experience!  Hopefully the OP will have an easier time with the proper taper!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
2049945 tn?1333875210
I came off of Ativan last week.  It was HORRIBLE.  Thankfully it only lasted 2 days.  I think everyone is different but you need to speak with your medical doctor first.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
2071688 tn?1337434158
yeah every1 is different!but also dependz on wot lengh ya condition is in 1st hand!!i had i really traumatic time!the only thing that got me thou woz i had 2 focuz on gettin throu the pregnancy ok!!i told myself wot every1 woz tellin me!!i manged make it!till my last scan!!then warnin bellz cuz of the anxiety!!and not a gud experiece let me tell ya hun!!if u are in the rite frame of mind!and u feel confident enuff u can do it!!then u may av more of a chance than i did hun!!!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Recent Activity
Avatar universal
Blank
musicfem joined this community
Welcome them!
Sep 28
4059843 tn?1465214932
Blank
mishymoshymarcy Who cares about what you sh... Comment
Sep 27
Avatar universal
Blank
musicfem joined this community
Welcome them!
Sep 27
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
Avatar universal
Blank
Arlington, VA
Avatar universal
Blank
MI
675718 tn?1449992146
Blank
El Paso, TX
Avatar universal
Blank
973741 tn?1342346373
Blank
1530171 tn?1448133193
Blank
London, ON
Anxiety Community Resources